Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2007 (2007), Article ID 43645, 71 pages
http://dx.doi.org/10.1155/2007/43645
Research Article

Relationship of Algebraic Theories to Powerset Theories and Fuzzy Topological Theories for Lattice-Valued Mathematics

Department of Mathematics and Statistics, Youngstown State University, Youngstown, OH 44555-3609, USA

Received 15 September 2004; Revised 8 March 2006; Accepted 2 April 2006

Academic Editor: Robert Lowen

Copyright © 2007 S. E. Rodabaugh. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. U. Höhle and A. P. Šostak, “Axiomatic foundations of fixed-basis fuzzy topology,” in Mathematics of Fuzzy Sets: Logic, Topology, and Measure Theory, U. Höhle and S. E. Rodabaugh, Eds., vol. 3 of The Handbooks of Fuzzy Sets Series, pp. 123–272, Kluwer Academic Publishers, Boston, Mass, USA, 1999, chapter 3. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. S. E. Rodabaugh, “Categorical foundations of variable-basis fuzzy topology,” in Mathematics of Fuzzy Sets: Logic, Topology, and Measure Theory, U. Höhle and S. E. Rodabaugh, Eds., vol. 3 of The Handbooks of Fuzzy Sets Series, pp. 273–388, Kluwer Academic Publishers, Boston, Mass, USA, 1999, chapter 4. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. E. G. Manes, Algebraic Theories, Springer, New York, NY, USA, 1976. View at Zentralblatt MATH · View at MathSciNet
  4. S. E. Rodabaugh, “Necessary and sufficient conditions for powersets in Set and Set×C to form algebraic theories,” in Fuzzy Logics and Related Structures: Abstracts of 26th Linz Seminar on Fuzzy Set Theory, S. Gottwald, P. Hájek, U. Höhle, and E. P. Klement, Eds., pp. 89–97, Universitätsdirektion Johannes Kepler Universtät, Bildungszentrum St. Magdalena, Linz, Austria, February 2005, (A-4040, Linz). View at Google Scholar
  5. S. E. Rodabaugh, “Relationship of algebraic theories to powersets over objects in Set and Set×C,” preprint.
  6. J. Adámek, H. Herrlich, and G. E. Strecker, Abstract and Concrete Categories: The Joy of Cats, Pure and Applied Mathematics (New York), John Wiley & Sons, New York, NY, USA, 1990. View at Zentralblatt MATH · View at MathSciNet
  7. C. De Mitri and C. Guido, “G-fuzzy topological spaces and subspaces,” Rendiconti del Circolo Matematico di Palermo. Serie II. Supplemento, no. 29, pp. 363–383, 1992. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. C. De Mitri and C. Guido, “Some remarks on fuzzy powerset operators,” Fuzzy Sets and Systems, vol. 126, no. 2, pp. 241–251, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. C. De Mitri, C. Guido, and R. E. Toma, “Fuzzy topological properties and hereditariness,” Fuzzy Sets and Systems, vol. 138, no. 1, pp. 127–147, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. A. Frascella and C. Guido, “Structural lattices and ground categories of L-sets,” International Journal of Mathematics and Mathematical Sciences, vol. 2005, no. 17, pp. 2783–2803, 2005, in \cite{28}, 53–54. View at Publisher · View at Google Scholar · View at MathSciNet
  11. A. Frascella and C. Guido, “Topological categories of L-sets and (L,M)-topological spaces on structured lattices,” in Fuzzy Logics and Related Structures: Abstracts of 26th Linz Seminar on Fuzzy Set Theory, S. Gottwald, P. Hájek, U. Höhle, and E. P. Klement, Eds., p. 50, Universitätsdirektion Johannes Kepler Universtät, Bildungszentrum St. Magdalena, Linz, Austria, February 2005, (A-4040, Linz). View at Google Scholar
  12. C. Guido, “The subspace problem in the traditional point set context of fuzzy topology,” Quaestiones Mathematicae, vol. 20, no. 3, pp. 351–372, 1997. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. C. Guido, “Powerset operators based approach to fuzzy topologies on fuzzy sets,” in Topological and Algebraic Structures in Fuzzy Sets: A Handbook of Recent Developments in the Mathematics of Fuzzy Sets, vol. 20 of Trends in Logic—Studia Logica Library, pp. 401–413, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2003, chapter 15. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. U. Höhle, Many Valued Topology and Its Applications, Kluwer Academic Publishers, Boston, Mass, USA, 2001. View at Zentralblatt MATH · View at MathSciNet
  15. G. Birkhoff, Lattice Theory, vol. 25 of American Mathematical Society Colloquium Publications, American Mathematical Society, Providence, RI, USA, 3rd edition, 1967. View at Zentralblatt MATH · View at MathSciNet
  16. C. J. Mulvey and M. Nawaz, “Quantales: quantal sets,” in Non-Classical Logics and Their Applications to Fuzzy Subsets (Linz, 1992), U. Höhle and E. P. Klement, Eds., vol. 32 of Theory and Decision Library. Series B: Mathematical and Statistical Methods, pp. 159–217, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1995. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. K. I. Rosenthal, Quantales and Their Applications, vol. 234 of Pitman Research Notes in Mathematics, Longman Scientific & Technical, Burnt Mill, Harlow, UK, 1990. View at Zentralblatt MATH · View at MathSciNet
  18. P. T. Johnstone, Stone Spaces, vol. 3 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, UK, 1982. View at Zentralblatt MATH · View at MathSciNet
  19. E. P. Klement, R. Mesiar, and E. Pap, Triangular Norms, vol. 8 of Trends in Logic—Studia Logica Library, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2000. View at Zentralblatt MATH · View at MathSciNet
  20. S. E. Rodabaugh, “Powerset operator based foundation for point-set lattice-theoretic (poslat) fuzzy set theories and topologies,” Quaestiones Mathematicae, vol. 20, no. 3, pp. 463–530, 1997. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. S. E. Rodabaugh, “Powerset operator foundations for poslat fuzzy set theories and topologies,” in Mathematics of Fuzzy Sets: Logic, Topology, and Measure Theory, U. Höhle and S. E. Rodabaugh, Eds., vol. 3 of The Handbooks of Fuzzy Sets Series, pp. 91–116, Kluwer Academic Publishers, Boston, Mass, USA, 1999, chapter 2. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. S. E. Rodabaugh, “Axiomatic foundations for uniform operator quasi-uniformities,” in Topological and Algebraic Structures in Fuzzy Sets: A Handbook of Recent Developments in the Mathematics of Fuzzy Sets, vol. 20 of Trends in Logic—Studia Logica Library, pp. 199–233, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2003, chapter 7. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. S. E. Rodabaugh, “A categorical accommodation of various notions of fuzzy topology: preliminary report,” in Proceedings of the 3rd International Seminar on Fuzzy Set Theory, E. P. Klement, Ed., vol. 3, pp. 119–152, Universitätsdirektion Johannes Kepler Universtät, Linz, Austria, 1981, (A-4040). View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. S. E. Rodabaugh, “A categorical accommodation of various notions of fuzzy topology,” Fuzzy Sets and Systems, vol. 9, no. 3, pp. 241–265, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. S. E. Rodabaugh, “Point-set lattice-theoretic topology,” Fuzzy Sets and Systems, vol. 40, no. 2, pp. 297–345, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. S. E. Rodabaugh, “Categorical frameworks for Stone representation theories,” in Applications of Category Theory to Fuzzy Subsets, S. E. Rodabaugh, E. P. Klement, and U. Höhle, Eds., vol. 14 of Theory and Decision Library. Series B: Mathematical and Statistical Methods, pp. 177–231, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1992, chapter 7. View at Google Scholar · View at MathSciNet
  27. S. E. Rodabaugh, “A point-set lattice-theoretic framework T which contains LOC as a subcategory of singleton spaces and in which there are general classes of Stone representation and compactification theorems,” February 1986 / April 1987, Youngstown State University Central Printing Office, Youngstown, Ohio, USA.
  28. S. Jenei, “Structure of Girard monoids on [0,1],” in Topological and Algebraic Structures in Fuzzy Sets: A Handbook of Recent Developments in the Mathematics of Fuzzy Sets, S. E. Rodabaugh and E. P. Klement, Eds., vol. 20 of Trends in Logic—Studia Logica Library, pp. 277–308, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2003, chapter 10. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. A. P. Šostak, “On a fuzzy syntopogeneous structure,” Quaestiones Mathematicae, vol. 20, no. 3, pp. 431–463, 1997. View at Google Scholar
  30. P. Eklund, “Category theoretic properties of fuzzy topological spaces,” Fuzzy Sets and Systems, vol. 13, no. 3, pp. 303–310, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. P. Eklund, “A comparison of lattice-theoretic approaches to fuzzy topology,” Fuzzy Sets and Systems, vol. 19, no. 1, pp. 81–87, 1986. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. P. Eklund, Categorical fuzzy topology, Doctoral Dissertation.
  33. J. A. Goguen, “L-fuzzy sets,” Journal of Mathematical Analysis and Applications, vol. 18, pp. 145–174, 1967. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. S. E. Rodabaugh, “Separation axioms: representation theorems, compactness, and compactifications,” in Mathematics of Fuzzy Sets: Logic, Topology, and Measure Theory, vol. 3 of The Handbooks of Fuzzy Sets Series, pp. 481–552, Kluwer Academic Publishers, Boston, Mass, USA, 1999, chapter 7. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. C. L. Chang, “Fuzzy topological spaces,” Journal of Mathematical Analysis and Applications, vol. 24, no. 1, pp. 182–190, 1968. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. J. A. Goguen, “The fuzzy Tychonoff theorem,” Journal of Mathematical Analysis and Applications, vol. 43, pp. 734–742, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. U. Höhle, “Upper semicontinuous fuzzy sets and applications,” Journal of Mathematical Analysis and Applications, vol. 78, no. 2, pp. 659–673, 1980. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. U. Höhle and A. P. Šostak, “A general theory of fuzzy topological spaces,” Fuzzy Sets and Systems, vol. 73, no. 1, pp. 131–149, 1995. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. W. Kotzé, “Lifting of sobriety concepts with particular reference to (L,M)-topological spaces,” in Topological and Algebraic Structures in Fuzzy Sets: A Handbook of Recent Developments in the Mathematics of Fuzzy Sets, S. E. Rodabaugh and E. P. Klement, Eds., vol. 20 of Trends in Logic—Studia Logica Library, pp. 415–426, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2003, chapter 16. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. T. Kubiak, On fuzzy topologies, Doctoral Dissertation.
  41. T. Kubiak and A. P. Šostak, “Lower set-valued fuzzy topologies,” Quaestiones Mathematicae, vol. 20, no. 3, pp. 423–429, 1997. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. S. A. Solovyov, “On the category Set(JCPos),” Fuzzy Sets and Systems, vol. 157, no. 3, pp. 459–465, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  43. A. P. Šostak, “On a fuzzy topological structure,” Rendiconti del Circolo Matematico di Palermo. Serie II. Supplemento, no. 11, pp. 89–103, 1985. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  44. S. A. Solovyov, “Categories of lattice-valued sets as categories of arrows,” Fuzzy Sets and Systems, vol. 157, no. 6, pp. 843–854, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  45. A. P. Šostak, “On a category for fuzzy topology,” Zbornik Radova Filozofskog Fakulteta u Nišu. Serija Matematika, no. 2, pp. 61–67, 1988. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  46. A. P. Šostak, “On compactness and connectedness degrees of fuzzy sets in fuzzy topological spaces,” in General Topology and Its Relations to Modern Analysis and Algebra, Proceedings of the V-th Prague Topological Symposium (Prague, 1986), vol. 16 of Res. Exp. Math., pp. 519–532, Heldermann, Berlin, Germany, 1988. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  47. A. P. Šostak, “Two decades of fuzzy topology: basic ideas, notions, and results,” Russian Mathematical Surveys, vol. 44, no. 6, pp. 125–186, 1989. View at Google Scholar · View at Zentralblatt MATH
  48. A. P. Šostak, “On some modifications of fuzzy topology,” Matematički Vesnik, vol. 41, no. 1, pp. 51–64, 1989. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  49. A. P. Šostak, “On the neighborhood structure of fuzzy topological spaces,” Zbornik Radova Filozofskog Fakulteta u Nišu. Serija Matematika, no. 4, pp. 7–14, 1990. View at Google Scholar · View at MathSciNet
  50. A. P. Šostak, “Towards the concept of a fuzzy category,” in Mathematics, vol. 562 of Latv. Univ. Zināt. Raksti, pp. 85–94, Latv. Univ., Riga, Latvia, 1991. View at Google Scholar · View at MathSciNet
  51. L. A. Zadeh, “Fuzzy sets,” Information and Control, vol. 8, no. 3, pp. 338–353, 1965. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  52. A. P. Šostak, “On some fuzzy categories related to category L-TOP of L-topological spaces,” in Topological and Algebraic Structures in Fuzzy Sets: A Handbook of Recent Developments in the Mathematics of Fuzzy Sets, S. E. Rodabaugh and E. P. Klement, Eds., vol. 20 of Trends in Logic—Studia Logica Library, pp. 337–372, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2003, chapter 12. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  53. U. Höhle and S. E. Rodabaugh, Eds., Mathematics of Fuzzy Sets: Logic, Topology, and Measure Theory, vol. 3 of The Handbooks of Fuzzy Sets Series, Kluwer Academic Publishers, Boston, Mass, USA, 1999. View at Zentralblatt MATH · View at MathSciNet
  54. S. E. Rodabaugh and E. P. Klement, Eds., Topological and Algebraic Structures in Fuzzy Sets: A Handbook of Recent Developments in the Mathematics of Fuzzy Sets, vol. 20 of Trends in Logic—Studia Logica Library, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2003. View at Zentralblatt MATH · View at MathSciNet
  55. S. E. Rodabaugh, E. P. Klement, and U. Höhle, Eds., Applications of Category Theory to Fuzzy Subsets, vol. 14 of Theory and Decision Library. Series B: Mathematical and Statistical Methods, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1992. View at Zentralblatt MATH · View at MathSciNet
  56. U. Höhle, “Sheaves on quantales,” in Fuzzy Logics and Related Structures: Abstracts of 26th Linz Seminar on Fuzzy Set Theory, S. Gottwald, P. Hájek, U. Höhle, and E. P. Klement, Eds., p. 59, Universitätsdirektion Johannes Kepler Universtät, Bildungszentrum St. Magdalena, Linz, Austria, February 2005, (A-4040, Linz). View at Google Scholar
  57. U. Höhle, “Fuzzy sets and sheaves,” in Mathematics of Fuzzy Systems: Abstracts of 25th Linz Seminar on Fuzzy Set Theory, E. P. Klement and E. Pap, Eds., pp. 68–69, Universitätsdirektion Johannes Kepler Universtät, Bildungszentrum St. Magdalena, Linz, Austria, February 2004, (A-4040, Linz), in submission. View at Google Scholar
  58. E. P. Klement and E. Pap, Eds., “Mathematics of Fuzzy Systems: Abstracts of 25th Linz Seminar on Fuzzy Set Theory,” Universitätsdirektion Johannes Kepler Universtät, Bildungszentrum St. Magdalena, Linz, Austria, February 2004, (A-4040, Linz). View at Google Scholar